MAUDE Adverse Event Report: MEDTRONIC MEXICO ARTHROSCOPE

MEDTRONIC MEXICO ARTHROSCOPE
Catalog Number K13A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty surgery due to primary osteoporosis.Intra-op, the balloon did not deflate even though the handle was pulled while the trigger of the inflatable bone tamp (ibt ) was being gripped.Since the balloon would deflate when having the handle rotated, the operation was completed without problems as the balloon deflated when the handle was rotated.There was a delay of less than 60 min in overall procedure time as a result of this event.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual and functional inspection confirmed the syringe handle is not working properly.The spring has become dislodged which is keeping the handle jammed in place.The handle may have been pulled back with excessive force causing the spring to pop out.Root cause of non-conformance is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8792470
Report Number9612164-2019-02870
Device Sequence Number1978235
Product Code HRX
UDI-Device Identifier00763000025601
UDI-Public00763000025601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1